Alert archive / California / Special Weather Statements in 2026

Special Weather Statement, NWS Eureka, CA

February 17, 2026Humboldt County, California

NWS Eureka, CA issued this special weather statement at Feb 17, 2026, 1:21 AM PST for Humboldt County, California. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Feb 17, 2026, 1:21 AM PST (09:21 UTC)
Expired
Feb 17, 2026, 1:45 AM PST
In force
24 min
Issued by
NWS Eureka, CA
Hail
0.25 in
Wind
30

County Humboldt County, CA

The radar

The Eureka (Bunker Hill) radar (KBHX), 47 km from the middle of the area, began a volume at 09:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Medford/Jackson, OR (KMFR), launched 00:00Z, 9.4 hours before the alert went out and 259 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Medford/Jackson, OR at 00:00Z on 2026-02-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Medford/Jackson, OR at 00:00Z on 2026-02-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -45 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
813 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
-45 m²/s²
0-3 km storm-relative helicity
-30 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

855 
WWUS86 KEKA 170921
SPSEKA

Special Weather Statement
National Weather Service Eureka CA
121 AM PST Tue Feb 17 2026

CAZ104-106-170945-
Southwestern Humboldt CA-Southern Humboldt Interior CA-
121 AM PST Tue Feb 17 2026

...A STRONG SHOWER WITH SMALL HAIL WILL IMPACT SOUTH CENTRAL HUMBOLDT
COUNTY UNTIL 145 AM PST...

At 121 AM PST, Doppler radar was tracking a shower 6 miles southwest
of Myers Flat, or 9 miles northwest of Garberville, moving east at 45
mph. Accumulating small hail may impact Highway 101 around Myers Flat

HAZARD...Pea size hail.

SOURCE...Radar indicated.

IMPACT...Hazardous conditions to motorists.

Locations impacted include...
  Myers Flat and Miranda.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Exercise caution when driving over small hail.

Small hail can quickly accumulate on roadways resulting in slippery
conditions. Go easy on brakes and steering to avoid spin-outs.

&&

LAT...LON 4014 12400 4021 12402 4031 12379 4016 12370
TIME...MOT...LOC 0920Z 253DEG 38KT 4019 12393

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...<30 MPH

$$

JJW

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this special weather statement went out at Feb 17, 12:25 AM PST, 56 minutes earlier.

Area forecast discussion, Feb 17, 12:25 AM PST, 56 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
1225 AM PST Tue Feb 17 2026

.SYNOPSIS...Major winter weather impacts with low elevation
snowfall expected through Thursday. A warmer storm with
significant impacts possible next weekend into next week.

&&

KEY MESSAGES:

* Through Tuesday night, heavy wet snow will result in dangerous
  travel conditions, downed trees and possible power outages. Heavy
  wet snow will impact travel on highways 199, 299, 36, 101 and 3.

* Small hail accumulation expected for lower elevations along the NW
  California Coast with heavy showers today.

* Additional periods of rain with low elevation snow are expected
  Wednesday through Thursday.

* Heavy rain with higher snow levels and strong gusty winds possible
  next weekend.

&&

.DISCUSSION...Snow levels of 2000 to 2500 feet are forecasted to
spread southward through the early morning and may dip down to 1500
feet where there is locally heavy precipitation as colder air aloft
gets forced downwards. Mesoscale and global spectral models continue
to show an uptick in convective precipitation through Tuesday as a
500mb cold core digs offshore the northern California coast. Shallow
instability and low CAPE (<500j/kg) may result in continued isolated
low topped storms and small hail formation, as has already been
reported. Deeper dendritic growth zones from 2000-3000 feet Tuesday
will yield heavy snow for elevations above 2000-2500 feet. HREF
confidence for over 4 inches in 6 hours is highest (~80%) for
Humboldt, Del Norte and southern Trinity counties. Confidence for
over 4 inches also increases for northern Mendocino and northern
Lake, generally above 2500-3000 feet. Greater impacts are likely for
lower elevations around 2000-2500 feet, particularly in northern
Mendocino on highway 101 early Tuesday where 1 to 3 inches are
expected. The greatest forecast uncertainty is with snow levels.
Heavy precip rates will enable localized temperature variations,
driving down freezing levels resulting in bursts of heavy snow
and/or small hail that will stick to the roads and trees, which
could possibly fall on roadways. For that reason, the winter weather
advisory has been upgraded to a warning for northern Mendocino and
Lake counties. Confidence in a winter storm warning amounts (5
inches or more above 1500 feet) is not high (a 30-50% chance) for
locations like Cobb by 10 AM Tuesday.

Greater impacts are forecast for Berry Summit on highway 299 and
Collier Tunnel on highway 199 where up to 1 foot of snow may
accumulate during the next 24 to 36 hours. Lesser amounts are
forecast for the Weaverville area (Hwy 299 at Oregon Mountain and
Buckhorn Summit) where 2 to 5 inches are expected in 24-36 hours.
A Winter Storm Warning remains in effect from this evening through
Wednesday afternoon for elevations above 2000 feet in Del Norte,
Humboldt and Trinity Counties.

Showers and low snow levels (1500-2000 feet) are expected to
continue on Wednesday and Thursday as another cold trough drops down
from the NW. Models are not in super great agreement with the
timing, snow amounts, precipitation, intensity, nor snow levels. On
Wednesday, ensemble guidance indicates about a 30-40% chance for 2
inches in 6 hours above 2000 feet with a spread of 500 feet either
side of that. Chance for > 2 inches above 2000 feet (+/- 500 feet)
in 6 hours increases to 60-80% Wed night into Thu morning. This will
likely result in more winter weather products with major impacts on
our highways, particularly at pass level. This is the first major
snow of the season for NW California and it is best to remain off
the roads and stay home if at all possible until snow levels
increase.

A break in the precipitation will be possible on Friday, before a
warmer and potentially windier storm takes aim at NW California this
upcoming weekend. This storm system could pack a wallop with strong
damaging winds and heavy rain. CW3E AR landfall tool, mainly the
ECMWF ensemble, is depicting over a 70% chance for a long duration
(36-48 hours) of IVT > 250 kg/m/s and a mean IVT of around
450-600 kg/m/s for that period. The GFS ensemble is not as high
(50- 60% chance) with somewhat shorter duration. The ECMWF-AIFS
ensemble shows rain totals of 2-4" along the North Coast Saturday
through Monday for this system as of right now. The risk for
flooding will increase with this system as soils will be much more
saturated. As of right now, forecast confidence is low for the
magnitude and exact details, yet it seems to be a large scale
synoptic pattern that is conducive for hydrological concerns
(flooding) for our area. Stay tuned for more details and updates
through the week. DS

&&

.AVIATION...Small hail and thunderstorm activity in the vicinity
of KACV and KCEC accompany the incoming winter storm overnight
into Tuesday. Mixed level of cloud cover can be expected as the
deep cold air mass pushes towards the PACNW. Low elevation snow is
possible near the coastal terminals. Accumulation on flight deck
is not out of the scope of possibilities with strong convective
profiles for the area. Hail, snow, and heavy bouts of cold rain
are already being reported and recorded. VFR/MVFR are expected
with occasional thunderstorms. Gusty winds intermittent with heavy
downpour and wintry weather through the TAF period for the
northernmost terminals. KUKI is also vulnerable to the adverse
weather with less magnitude and frequency. /EYS

&&

.MARINE...The onset of hazardous conditions overnight for the area
waters have produced gusty gale force winds, hail, mixed wintry
precipitation and thunderstorms. With the arrival of a deep cold air
mass, we are expecting the threat of waterspouts as well. Combined
seas around 10 feet will eventually give way to a mid period NW
swell, arriving early Tuesday morning and building by the afternoon
to a steep 14 to 16 ft at 13 seconds. This could bring combined seas
up to 18 ft, especially in the outer waters, by Tuesday afternoon.

Winds turn southerly again Wednesday as another front approaches the
area. Models diverge on the strength of the southerly winds ahead of
the front, with gusts up to 25 to 30 kts possible. Winds quickly
turn northerly behind the front Wednesday night into Thursday with
gale force gusts possible in the outer waters. Steep wind waves are
possible with these winds and could propagate into the inner waters.
Northerly winds ease Friday into early Saturday as an additional
storm system approaches the area. Strong southerly winds, possibly
with gale or storm force gusts, are possible by Saturday. JB/EYS

&&

.COASTAL FLOODING...High astronomical tides resulted in minor
coastal flooding at high tide Monday, with the tide reaching 8.82
ft above MLLW and a surge was around 1.4 feet. Applying the same
anomaly for high tide today results in a tide of 8.6 to 8.7 ft
MLLW at 11:30 AM at the North Spit tide gauge. Should the tide
exceed 8.8 ft MLLW, minor coastal flooding is possible around
Humboldt Bay, including the Arcata Bottoms and in King Salmon.
JB/DS

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...
     Winter Weather Advisory until 4 PM PST Wednesday for CAZ101-
     103.

     Winter Storm Warning until 4 PM PST Wednesday for CAZ102-
     104>108-110-111-114-115.

NORTHWEST CALIFORNIA COASTAL WATERS...
     Small Craft Advisory until 10 PM PST Wednesday for PZZ450-
     470.

     Gale Warning until 10 AM PST this morning for PZZ455-475.

&&

NOTE: The full forecast discussion is now regularly issued between
10 am/pm and 1 pm/am. Additional updates will be issued as needed.

Visit us at https://www.weather.gov/eureka

Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka

For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.png

In the hours before

Special weather statement, Feb 17, 12:43 AM PST, 38 minutes before
Special Weather Statement
National Weather Service Eureka CA
1243 AM PST Tue Feb 17 2026

CAZ106-108>111-170915-
Northwestern Mendocino Interior CA-Southern Trinity CA-Mendocino
Coast CA-Southern Humboldt Interior CA-Northeastern Mendocino
Interior CA-
1243 AM PST Tue Feb 17 2026

...A CLUSTER OF STRONG SHOWERS WILL IMPACT NORTHWESTERN MENDOCINO...
SOUTHEASTERN HUMBOLDT AND SOUTHWESTERN TRINITY COUNTIES UNTIL 115 AM
PST...

At 1243 AM PST, Doppler radar was tracking a shower 6 miles west of
Leggett, or 8 miles south of Richardson Grove State Park, moving east
at 45 mph.

HAZARD...Pea size hail.

SOURCE...Radar indicated.

IMPACT...Hazardous conditions to motorists.

Locations impacted include...
  Richardson Grove State Park, Leggett, Richardson Grove, Alderpoint,
  Piercy and Benbow.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Exercise caution when driving over small hail.

Small hail can quickly accumulate on roadways resulting in slippery
conditions. Go easy on brakes and steering to avoid spin-outs.

&&

LAT...LON 3998 12400 4000 12397 4000 12390 4001 12391
      4003 12390 4022 12353 3980 12332 3976 12384
      3980 12384 3983 12385 3986 12390 3991 12393
      3992 12395 3996 12398
TIME...MOT...LOC 0842Z 257DEG 37KT 3990 12382

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...<30 MPH

JJW
Local storm report, Feb 17, 12:47 AM PST, 34 minutes before
Preliminary Local Storm Report
National Weather Service Eureka CA
1247 AM PST Tue Feb 17 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1140 PM     Lightning        2 ESE Cutten            40.77N 124.11W
02/16/2026                   Humboldt           CA   Utility Company

            Corrects previous lightning report from 2
            ESE Cutten. Lightning hit a telephone pole,
            setting it on fire. 825 customers without
            power (PG&E).

&&

DS
Special weather statement, Feb 17, 12:48 AM PST, 33 minutes before
Special Weather Statement
National Weather Service Eureka CA
1248 AM PST Tue Feb 17 2026

CAZ103-104-106-108-170915-
Northern Humboldt Coast CA-Southwestern Humboldt CA-Southern
Trinity CA-Southern Humboldt Interior CA-
1248 AM PST Tue Feb 17 2026

...STRONG SHOWERS WITH SMALL HAIL WILL IMPACT SOUTHERN HUMBOLDT AND
WESTERN TRINITY COUNTIES UNTIL 115 AM PST...

At 1248 AM PST, Doppler radar was tracking a shower near Myers Flat,
or 10 miles east of Honeydew, moving east at 45 mph. Small hail
accumulation includes over Highway 101

HAZARD...Pea size hail.

SOURCE...Radar indicated.

IMPACT...Hazardous conditions to motorists.

Locations impacted include...
  Grizzly Creek Redwoods State Park, Honeydew, Weott, Myers Flat,
  Pepperwood, Bridgeville, Scotia, Dinsmore, Alderpoint, Petrolia,
  Shively, Bull Creek, Miranda, Fort Seward and Blocksburg.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Exercise caution when driving over small hail.

Small hail can quickly accumulate on roadways resulting in slippery
conditions. Go easy on brakes and steering to avoid spin-outs.

&&

LAT...LON 4044 12441 4057 12355 4017 12348 4015 12421
      4020 12429 4026 12436 4028 12436 4032 12435
      4034 12436 4038 12437 4042 12440
TIME...MOT...LOC 0846Z 267DEG 39KT 4026 12394

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...<30 MPH

JJW
Special weather statement, Feb 17, 1:00 AM PST, 21 minutes before
Special Weather Statement
National Weather Service Eureka CA
100 AM PST Tue Feb 17 2026

CAZ102-103-105-170930-
Northern Humboldt Coast CA-Northern Humboldt Interior CA-Del
Norte Interior CA-
100 AM PST Tue Feb 17 2026

...STRONG SHOWERS WITH SMALL HAIL WILL IMPACT SOUTHERN DEL NORTE AND
NORTHEASTERN HUMBOLDT COUNTIES UNTIL 130 AM PST...

At 100 AM PST, Doppler radar was tracking strong showers 5 miles
southeast of Orick, moving east at 30 mph.

HAZARD...Pea size hail.

SOURCE...Radar indicated.

IMPACT...Hazardous conditions to motorists.

Locations impacted include...
  Orick, Orleans, Trinidad, Weitchpec, Westhaven-Moonstone,
  McKinleyville and Arcata Arpt.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Exercise caution when driving over small hail.

Small hail can quickly accumulate on roadways resulting in slippery
conditions. Go easy on brakes and steering to avoid spin-outs.

&&

LAT...LON 4137 12407 4148 12363 4145 12361 4142 12365
      4140 12364 4138 12366 4138 12352 4126 12344
      4124 12345 4115 12338 4118 12341 4116 12343
      4113 12343 4096 12413 4103 12411 4105 12415
      4110 12416 4114 12416 4115 12414 4122 12411
TIME...MOT...LOC 0859Z 253DEG 26KT 4121 12402

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...<30 MPH

JJW
Special weather statement, Feb 17, 1:09 AM PST, 12 minutes before
Special Weather Statement
National Weather Service Eureka CA
109 AM PST Tue Feb 17 2026

CAZ109-110-112-170930-
Mendocino Coast CA-Southwestern Mendocino Interior CA-
Northwestern Mendocino Interior CA-
109 AM PST Tue Feb 17 2026

...STRONG SHOWERS WITH SMALL HAIL WILL IMPACT NORTHWESTERN MENDOCINO
COUNTY UNTIL 130 AM PST...

At 109 AM PST, Doppler radar was tracking a shower 5 miles west of
Rockport, or 18 miles south of Richardson Grove State Park, moving
east at 45 mph. Small hail accumulation may include over Highway 101.

HAZARD...Pea size hail.

SOURCE...Radar indicated.

IMPACT...Hazardous conditions to motorists.

Locations impacted include...
  Laytonville, Leggett, Rockport and Branscomb.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Exercise caution when driving over small hail.

Small hail can quickly accumulate on roadways resulting in slippery
conditions. Go easy on brakes and steering to avoid spin-outs.

&&

LAT...LON 3984 12388 3998 12354 3997 12354 3996 12353
      3995 12350 3996 12348 3965 12336 3956 12377
      3960 12379 3962 12378 3969 12379 3971 12381
      3972 12383 3983 12385
TIME...MOT...LOC 0907Z 253DEG 38KT 3977 12392

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...<30 MPH

JJW
Special weather statement, Feb 17, 1:21 AM PST, 0 minutes before
Special Weather Statement
National Weather Service Eureka CA
121 AM PST Tue Feb 17 2026

CAZ104-106-170945-
Southwestern Humboldt CA-Southern Humboldt Interior CA-
121 AM PST Tue Feb 17 2026

...A STRONG SHOWER WITH SMALL HAIL WILL IMPACT SOUTH CENTRAL HUMBOLDT
COUNTY UNTIL 145 AM PST...

At 121 AM PST, Doppler radar was tracking a shower 6 miles southwest
of Myers Flat, or 9 miles northwest of Garberville, moving east at 45
mph. Accumulating small hail may impact Highway 101 around Myers Flat

HAZARD...Pea size hail.

SOURCE...Radar indicated.

IMPACT...Hazardous conditions to motorists.

Locations impacted include...
  Myers Flat and Miranda.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Exercise caution when driving over small hail.

Small hail can quickly accumulate on roadways resulting in slippery
conditions. Go easy on brakes and steering to avoid spin-outs.

&&

LAT...LON 4014 12400 4021 12402 4031 12379 4016 12370
TIME...MOT...LOC 0920Z 253DEG 38KT 4019 12393

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...<30 MPH

JJW

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 16, 8:56 PM PSTSpecial Weather StatementEKADel Norte, Humboldt34 min
Feb 16, 9:39 PM PSTSpecial Weather StatementEKADel Norte36 min
Feb 16, 10:43 PM PSTSpecial Weather StatementEKAHumboldt32 min
Feb 16, 11:10 PM PSTSpecial Weather StatementEKAHumboldt35 min
Feb 16, 11:17 PM PSTSpecial Weather StatementEKAHumboldt28 min
Feb 16, 11:41 PM PSTSpecial Marine WarningEKA34 min
Feb 16, 11:54 PM PSTSpecial Weather StatementEKAHumboldt21 min
Feb 17, 12:19 AM PSTSpecial Weather StatementEKAHumboldt26 min
Feb 17, 12:43 AM PSTSpecial Weather StatementEKA32 min
Feb 17, 12:48 AM PSTSpecial Weather StatementEKAHumboldt27 min
Feb 17, 1:00 AM PSTSpecial Weather StatementEKA30 min
Feb 17, 1:09 AM PSTSpecial Weather StatementEKAMendocino21 min
Feb 17, 1:30 AM PSTSpecial Weather StatementEKAHumboldt30 min
Feb 17, 1:35 AM PSTSpecial Weather StatementEKAMendocino25 min
Feb 17, 2:13 AM PSTSpecial Marine WarningEKA32 min
Feb 17, 2:26 AM PSTSpecial Weather StatementEKAHumboldt34 min
Feb 17, 2:38 AM PSTSpecial Weather StatementEKAHumboldt22 min
Feb 17, 2:55 AM PSTSpecial Weather StatementEKAHumboldt35 min
Feb 17, 3:16 AM PSTSpecial Weather StatementEKAMendocino29 min
Feb 17, 4:49 AM PSTSpecial Weather StatementEKADel Norte26 min
Feb 17, 4:52 AM PSTSpecial Weather StatementEKA23 min
Feb 17, 5:17 AM PSTSpecial Weather StatementEKA13 min
Feb 17, 5:19 AM PSTSpecial Weather StatementEKADel Norte26 min
Feb 17, 5:47 AM PSTSpecial Weather StatementEKADel Norte28 min
Feb 17, 5:50 AM PSTSpecial Weather StatementEKAMendocino25 min
Feb 17, 6:11 AM PSTSpecial Weather StatementEKADel Norte34 min
Feb 17, 6:33 AM PSTSpecial Weather StatementEKAHumboldt27 min
Feb 17, 6:46 AM PSTSpecial Weather StatementEKADel Norte29 min
Feb 17, 6:47 AM PSTCoastal Flood AdvisoryEKAHumboldt6 hr
Feb 17, 8:03 AM PSTSpecial Weather StatementEKAHumboldt57 min
Feb 17, 9:01 AM PSTSpecial Weather StatementEKAHumboldt29 min
Feb 17, 9:30 AM PSTSpecial Weather StatementEKADel Norte45 min
Feb 17, 10:12 AM PSTSmall Craft AdvisoryEKA46 hr
Feb 17, 10:19 AM PSTSpecial Weather StatementEKAHumboldt56 min
Feb 17, 10:22 AM PSTSpecial Weather StatementEKADel Norte38 min
Feb 17, 11:35 AM PSTGale WatchEKA33 hr

Nearby

Special Weather Statements in California, 2026Every special weather statement in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.